logo
Question of the Week
Video Library
Ophthalmology Books & Manuals
Cyber-Sight Atlas of Eye Diseases
The Ophthalmology Minute
Nursing Education
Eye Care Equipment
ORBIS Program Features
Free Online Journals
Ophthalmology Links
Ask a Professor
Print ViewPrint this Page
2009 Series : November 10, 2009

December 29, 2009  |  December 22, 2009  |  December 15, 2009  |  December 8, 2009  |  December 1, 2009  |  November 24, 2009  |  November 17, 2009  |  November 10, 2009  |  November 3, 2009  |  October 27, 2009  |  October 20, 2009  |  October 13, 2009  |  October 6, 2009  |  September 29, 2009  |  September 22, 2009  |  September 15, 2009  |  September 8, 2009  |  September 1, 2009  |  August 25, 2009  |  August 18, 2009  |  August 11, 2009  |  August 4, 2009  |  July 28, 2009  |  July 21, 2009  |  July 14, 2009  |  July 7, 2009  |  June 30, 2009  |  June 23, 2009  |  June 16, 2009  |  June 9, 2009  |  June 2, 2009  |  May 26, 2009  |  May 19, 2009  |  May 12, 2009  |  May 5, 2009  |  April 28, 2009  |  April 21, 2009  |  April 14, 2009  |  April 7, 2009  |  March 31, 2009  |  March 24, 2009  |  March 17, 2009  |  March 10, 2009  |  March 3, 2009  |  February 24, 2009  |  February 17, 2009  |  February 10, 2009  |  February 3, 2009  |  January 27, 2009  |  January 20, 2009  |  January 13, 2009  |  January 6, 2009

To see views enlarged, click on the individual pictures...

QOW111009_1A QOW111009_1B

A 54-year-old African American female comes in complaining of blurry vision. The patient has a past medical history significant for gastroesophageal reflux disease (GERD), systemic lupus erythematosis (SLE) and chronic obstructive pulmonary disease (COPD) and a past ocular history significant for primary open angle glaucoma. The patient reports using hydroxychloroquine 400mg/day for the last 4 years.

1. What is the earliest ocular side effect caused by hydroxychloroquine (Plaquenil)?

a. ciliary muscle dysfunction
b. corneal verticillata
c. loss of the foveal light reflex
d. fine granular depigmentation paracentrally in the macula
e. none of the above

2. Which factor puts this patient at high risk for retinal toxicity?

a. age
b. duration of treatment
c. other systemic disorder(s)
d. concurrent ocular disorder(s)
e. none of the above

3. The EARLIEST signs of retinal toxicity from hydroxychloroquine can be picked up by which of the following test(s)?
a. Amsler grid
b. visual field test
c. full field electroretinogram (ERG)
d. (a) and (b) only
e. all of the above

For answers to the above, click here on or after November 17, 2009.